Jump to content

feez when do the side effects stop


feez

Recommended Posts

I tapered off my effexxor the way my doctor told me a month ago. It was an 8 week taper that now I know was not long enough. That being said...the side effects were terrible!! One month later my body aches are getting worse. I am 52 years old and feel like I am 82. Does anyone know why my aches are worse? Shouldnt they be getting better? My emotions are all still up and down like crazy. I just don't feel like there is a light at the end of the tunnel. I sure know some people go back on the meds or kill themselves. Dont worry suicide is not an option for me. I just feel like its never going to be over and am thinking about getting back on the meds. I feel like a walking disaster and question why I got off in the first place.

I should say this...my brain zaps, nausea and equilibrium are much better. So I guess I can see a little light!

Link to comment

I tapered off my effexxor the way my doctor told me a month ago. It was an 8 week taper that now I know was not long enough. That being said...the side effects were terrible!! One month later my body aches are getting worse. I am 52 years old and feel like I am 82. Does anyone know why my aches are worse? Shouldnt they be getting better? My emotions are all still up and down like crazy. I just don't feel like there is a light at the end of the tunnel. I sure know some people go back on the meds or kill themselves. Dont worry suicide is not an option for me. I just feel like its never going to be over and am thinking about getting back on the meds. I feel like a walking disaster and question why I got off in the first place.

I should say this...my brain zaps, nausea and equilibrium are much better. So I guess I can see a little light!

 

physical symptoms are very common and in my experience with effexor are worse than the other drugs. effexor is an extremely powerful drug affecting so many things on our bodies. I developed various physical issues while on that drug and coming off. But all these types of drugs can cause various physical issues.

 

Have you thought if reinstating just a tiny bit to see of that helps and then doing even a slower taper?

Various SSRIs/SNRIs 7- 1/2 years

Went Cold Turkey from Celexa 2011, Stayed Off

Psych Drug Free and Loving Life (over 6 years and counting)

 

How I Stay Well: Diet, exercise, meditation, supplements, etc

Link to comment
  • Moderator Emeritus

Welcome feez,

 

I'm sorry that you are experiencing this but glad that you found this forum. There are many who are experienced and knowledgeable about situations such as your. Alto & Jemima especially. I think that you may have just missed Alto. Anyway.... someone will be along to help you.

 

I am guessing that a reinstatement of a small amount of effexor will be suggested to temper the WD symptoms followed by a slow taper from that.

 

Please put your drug history in your signature.

 

RU

Fall 1995 xanax, zoloft. switched to Serzone

1996- spring 2003serzone/ xanax/ lightbox.

b]Fall 2003- Fall 2004? Lexapro 10 mg. Light box /4 mg. xanax.[/b]

2004 - Fall of 2009 10 mg Lex, 150 mg Wellbutrin XL % 4 mg xanax

November 2009- Sept. 2011 10 mg lex., 300 Well. XL, 4 mg Xanax [/b

Sept.2012- July 2012 20 mg Lex 300 Well. XL, 4 mg Xanax

My mantra " go slow & with the flow "

3/2/13.. Began equal dosing 5 Xs /day xanax, while simultaneously incorporating a 2.5 % drop ( from 3.5 mg/day to 3.4 mg/day)

4/6/13 dropped from 300 mg. Wellbutrin XL to 150 mg. Difficult but DONE! Down to 3.3 mg xanax/ day / 6/10/13 3 mg xanax/day; 7/15/2013 2.88mg xanax/day.

10/ 1/2013...... 2.5 mg xanax… ( switched to tablets again) WOO HOO!!!!!! Holding here… cont. with Lexapro.

1/ 2/2014.. tapered to 18mg ( by weight) of a 26 mg ( by weight) pill of 20 mg tab. lexapro. goal is 13mg (by weight OR 10 mg by ingredient content) and STOPPED. Feeling very down with unbalanced, unpredictable WD symptoms.

1/2/2014- ??? Taking a brain-healing break from tapering anything after actively tapering something for 1.5 years. So… daily doses as of 2/2/2014: 18 mg by weight Lex, 150 mg Well. XL, 2.5 mg xanax, down from 26 mg by weight Lex., 300 mg well. XL, 4 mg xanax in August, 2012. I'll take it. :) 5/8/14 started equivalent dose liquid./ tabs. 5/13/14 1.5 % cut.

Link to comment
  • Moderator Emeritus

Hi Feez,

 

Welcome to the forum! I'm very glad you have found us.

 

Firstly, what you are experiencing is withdrawal symptoms and these are very common after a too fast taper.

 

From what I can understand, you stopped your Effexor about a month ago. Would you mind telling me the dosage you were on? Were you taking regular Effexor or the extended released brand (Effexor XR)?

 

I recommend that you reinstate a small percentage of your original dosage to alleviate the symptoms and stabilize, and then when you are stable you can begin a proper taper.

 

I will show you how to do this once I know more about your medication history.

 

In the meantime, please add your drug history to your signature so we can work out the best way to help you:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

July 2001 prescribed 20mg citalopram for depression;
On and off meds from 2003-2006.
February 2006 back on 20mg citalopram and stayed on it until my last attempt at tapering in September 2011.
By far the worst withdrawal symptoms ever. Reinstated to 20mg citalopram
October 2012 - found this forum!
Nov 2012 to Feb 2013 did 10% taper, got doen to 11mg - was going great until stressful situation. Cortisol levels hit the roof, hideous insomnia forced me to updose to 20mg.
March 2016 - close to 100% back to normal!



****** I am not a medical practitioner, any advice I give comes from my own experience or reading and is only my perspective ******

Link to comment
  • Moderator Emeritus

Reinstatement of a small amount of Effexor will probably help to relieve your symptoms if you've only been off the drug a month or so. Please do tell us the original dosage you were on and the date you stopped taking it. And as Basil requested, please put your drug history in the signature area of your profile. (How to Put Your Drug History In Your Signature). That will help us to provide the most appropriate advice.

 

Yes, withdrawal is hellish. Been there and done that, and I, too, tapered according to my doctor's advice. I'm very glad that you found us before it became too late for reinstatement.

Here's some general information on reinstatement:

 

About Reinstating

 

Whatever you do, please don't take your original dose or even the last dose that you took. Once a person goes into withdrawal, the nervous system is hypersensitive to these drugs and a normal dose will likely result in even worse symptoms. It's usually best to start with a fraction of what you had been taking at the end of your "taper". The dose can always be increased, but sometimes taking too much can cause symptoms that are worse than withdrawal.

 

Welcome to the forum, Feez.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy